MAUDE Adverse Event Report: MAQUET SAS MAQUET STERIGRIP; LIGHT, SURGICAL, ACCESSORIES

MAQUET SAS MAQUET STERIGRIP; LIGHT, SURGICAL, ACCESSORIES
Model Number ARD567203900
Medical Device Problem Codes Crack (1135); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event site name: (b)(6) hospital.Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
On 9th january, 2024 getinge became aware of an issue with one of surgical equipment - maquet sterigrip.It was stated the mounting was broken with missing particles on sterigrip, and as a result there was a risk of detachment of handle.It was confirmed by photographic evidence the screw supports from handle were broken with missing particles.It was found that the likely cause of the problem would be failure to comply with the maximum number of uses/sterilizations recommended by the manufacturer.According to the customer's calculation, the number of times used/sterilized is on average around 104 times, thus far exceeding the recommended amount- according to the ifu 01781 en 18 page 92, the handles have a maximum number of 50 recommended sterilization cycles, with the risk of falling off the support if exceeded.We decided to report the issue in abundance of caution as any particles or parts falling off into sterile field or during procedure may cause contamination or serious injury.
 
Additional Manufacturer Narrative
The correction of d1 brand name, d4 version or model #, d4 catalog #, d4 unique identifier (udi) #, h4 manufacture date, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain deems required.This is based on the internal evaluation.Previous d1 brand name: stg; corrected d1 brand name: maquet sterigrip.Previous d4 version or model # ard567203972; corrected d4 version or model # ard567203900.Previous d4 catalog # ard567203972; corrected d4 catalog # none.Previous d4 unique identifier (udi) #: n/a; corrected d4 unique identifier (udi) #: (b)(4).Previous h3a device evaluated by manufacturer: no; corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other; corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer; corrected h3c if other provide code - explain: n/a.Getinge became aware of an issue with one of surgical equipment - maquet sterigrip.It was stated the mounting was broken with missing particles on sterigrip and as a result there was a risk of detachment of handle.It was confirmed by photographic evidence the screw supports from handle were broken with missing particles.It was found that the likely cause of the problem would be failure to comply with the maximum number of uses/sterilizations recommended by the manufacturer.According to the customer's calculation, the number of times used/sterilized is on average around 104 times, thus far exceeding the recommended amount - according to the ifu 01781 en 18 page 92, the handles have a maximum number of 50 recommended sterilization cycles, with the risk of falling off the support if exceeded.We decided to report the issue in abundance of caution as any particles or parts falling off into sterile field or during procedure may cause contamination or serious injury.Based on the information collected, it was established that when the event occurred, the surgical equipment did not meet its specification and in this way the device contributed to event.The claimed device was not being used for patient treatment or diagnosis when the event took place.The fact that 12 sterilizable handles are involved and have the same breakage (same location) ruled out the possibility of a shock with another device.It was confirmed that the sterilization process used is the one provided by getinge.As well, it was recognized that the number of sterilization cycles exceeded the number of the 50 recommended ones.Indeed, it was around 104 so more than the double.Too many cycles can lead to weaken the material and it becomes brittle.This is the most probable root cause of this breakage.Getinge shall continue to monitor for any further events of this nature and does not propose any further action at this time.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
MAQUET STERIGRIP
Common Device Name
LIGHT, SURGICAL, ACCESSORIES
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key18550094
Report Number9710055-2024-00057
Device Sequence Number7596806
Product Code FTA
UDI-Device Identifier03700712405120
UDI-Public(01)03700712405120
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARD567203900
Device Catalogue NumberARD567203972
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown